You are correct to be concerned about tylenol overdose. It can cause severe liver damage at high doses, especially in patients who drink alcohol frequently or have chronic liver disease. However, toxicity is rarely noted with doses less than 4 grams (eight extra strength 500 mg tablets) daily, and has not been reported with doses less than 2 grams.
If you have a history of hepatitis C, hepatitis B, autoimmune hepatitis, cancer, or other serious illness, it is wise to ask your physician prior to taking tylenol. Drinking more than two alcoholic beverage (equivalent to one 12 oz beer, 5 oz of wine, or 1.5 oz of hard liquor) daily may also put you at higher risk, even if you do not drink while taking the medication.
If you develop dark urine, light stools, yellow eyes, abdominal pain
, or other alarming symptoms while taking this medication, it is very important that you go to an emergency room immediately. If you are having problems with your pain control, consider making an appointment to see your doctor
to determine if another dentist
or specialist could help with your discomfort.